MAUDE Adverse Event Report: ARTHREX, INC. FOREFOOT IB IMPLANT SYS, PEEK; SCREW, FIXATION, BONE

ARTHREX, INC. FOREFOOT IB IMPLANT SYS, PEEK; SCREW, FIXATION, BONE
Model Number FOREFOOT IB IMPLANT SYS, PEEK
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 01/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a forefoot ib implant system, ar-1530p-cp, was being used in a forefoot ib for hallux varus.After passing the fibertape suture through both bone tunnels, surgeon was fixating the proximal phalanx with the 1st of two provided 3 x 8 tenodesis screws.With the last couple turn(s) of the screw, there was an audible clicking sound and the driver shaft of the 3 x 8 tenodesis screw had broken off flush inside the screw body.The surgeon attempted to remove the piece, but it was determined that the only way to do so would cause more harm to the patient and a loss of fixation.The 3 x 8 screw was used as indicated.It is believed by the rep that the patient had very good bone quality and the driver simply had a little too much torque and snapped off on the last clockwise turn.X-way confirmed that the driver shaft was flush within the peek screw within the bone and no harm is anticipated to the patient.Additional information provided 01/07/2020: there were no other fragments other than the tip that stayed lodged within the implant.The x-rays mentioned previously will not be released by the facility.The driver will be returned.
 
Additional Manufacturer Narrative
Complaint confirmed, the tip of the driver broke off.Likely causes of the event include continually applying torque when the implant is not advancing or fully seated, improper bone prep, prying/leveraging the device during use.

Brand Name
FOREFOOT IB IMPLANT SYS, PEEK
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9631329
Report Number1220246-2020-01596
Device Sequence Number2668185
Product Code HWC
UDI-Device Identifier00888867242081
UDI-Public00888867242081
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberFOREFOOT IB IMPLANT SYS, PEEK
Device Catalogue NumberAR-1530P-CP
Device Lot Number10420651
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;